Alert archive / North Carolina / Wind Advisories in 2006
Wind Advisory 1, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Jan 14, 2006, 4:11 PM EST. It took effect at Jan 15, 2006, 1:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2006, 4:11 PM EST (21:11 UTC)
- In effect from
- Jan 15, 2006, 1:00 AM EST
- Expired
- Jan 15, 2006, 3:50 PM EST
- In force
- 15 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMHX 142111 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 411 PM EST SAT JAN 14 2006 ...WIND ADVISORY FOR THE OUTER BANKS LATE TONIGHT THROUGH SUNDAY MORNING... .A STRONG LOW PRESSURE AREA WILL MOVE OFF THE MID ATLANTIC COAST TONIGHT AND PRODUCE VERY WINDY CONDITIONS ALONG THE OUTER BANKS. WINDS WILL GRADUALLY DIMINISH SUNDAY AFTERNOON. NCZ103-104-151000- /O.NEW.KMHX.WI.Y.0001.060115T0600Z-060115T1800Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 411 PM EST SAT JAN 14 2006 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 1 PM EST SUNDAY. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH ALONG THE OUTER BANKS LATE TONIGHT AND CONTINUE THROUGH SUNDAY MORNING. WINDS WILL GRADUALLY DIMINISH TO 20 TO 30 MPH SUNDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS72 KMHX 150949 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 449 AM EST SUN JAN 15 2006 NCZ103-104-151800- /O.CON.KMHX.WI.Y.0001.000000T0000Z-060115T1800Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 449 AM EST SUN JAN 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... NORTHWEST WINDS OF 25 TO 35 MPH ALONG THE OUTER BANKS WILL CONTINUE THROUGH THIS MORNING. WINDS WILL GRADUALLY DIMINISH TO 20 TO 30 MPH THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS72 KMHX 151555 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1055 AM EST SUN JAN 15 2006 NCZ103-104-152100- /O.EXT.KMHX.WI.Y.0001.000000T0000Z-060115T2100Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 1055 AM EST SUN JAN 15 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE ALONG THE OUTER BANKS THROUGH THIS AFTERNOON. GUSTS UP TO 45 MPH WILL BE POSSIBLE AS WELL. WINDS WILL GRADUALLY DIMINISH TO 20 TO 30 MPH AFTER 4 PM. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS72 KMHX 152050 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 350 PM EST SUN JAN 15 2006 NCZ103-104-152200- /O.CAN.KMHX.WI.Y.0001.000000T0000Z-060115T2100Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 350 PM EST SUN JAN 15 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND ADVISORY THAT HAD BEEN IN EFFECT FOR THE OUTER BANKS. WINDS HAVE DIMINISHED BELOW 30 MPH LATE THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Jan 14, 11:30 AM EST, 4 hours 41 minutes earlier.
Area forecast discussion, Jan 14, 11:30 AM EST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1130 AM EST SAT JAN 14 2006
.SHORT TERM (REST OF TODAY)...UPDATED FOR MINOR ADJUSTMENTS TO SKY
COVER...TEMPS AND POPS. MAIN BAND OF SHOWERS MOVED OFF OUTER BANKS
EARLY THIS MORNING. STLT AND MODELS INDICATE A BIT OF A DRY SLOT
OVER AREA UNTIL AROUND 20Z...THEN CAA SCU WITH SCT -SHRA WILL ROTATE
IN FROM NW. ADJUSTED TEMP TRENDS BASED ON LATEST OBS.
&&
.AVIATION...VFR CIGS PSBL WITH ASOCD WITH WRAP ARND CLDNS THRU AND
W-NW WIND GUSTS 20-25 KT THRU TNGT. ISO TO SCT SHRA ONLY MENTIONED
IN NRN PTN TWB RTE.
&&
.MARINE...STG LOW PRES N OF AREA WITH ASOCD FNT MOVG OFF ATLC
SEABOARD THIS MORN. DIAMOND SHOALS BUOY CURRENTLY MEASURING
SUSTAINED WINDS NR 25 KT AND 9 FT SEAS. GFS MODEL SHOWS PRES GRAD
RELAXING SOME THIS AFTN THEN REINFORCING FNT TNGT WITH W-NW WINDS
INCRG TO MINIMAL GALE FORCE ALL WATERS. WILL HAVE GALE HEADLINES
THRU SUN AFTN ALL WATERS. VRY LTL IF A ANY CHANGES ANTICIPATED ON
MORNING UPDATE. LOOKING AT PSBLTY OF MINOR SOUNDSIDE COASTAL
FLOODING FROM OCRACOKE NWD LT TNGT WITH STG W-NW WINDS PERHAPS IN
THE 30-35 KT RANGE AND WATER LEVEL RISES TO 2-3 FT ABOVE NORMAL.
WILL ASSESS THIS AFTN.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...GALE WARNING FOR AMZ130-135-150-152-154-156-158 FROM 1 AM
SUNDAY TO 1 PM SUNDAY.
&&
JBM/JCHazardous weather outlook, Jan 14, 3:45 AM EST, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 345 AM EST SAT JAN 14 2006 NCZ029-044>047-079>081-090>095-098-103-104-150845- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 345 AM EST SAT JAN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS WILL MOVE OFF THE COAST EARLY THIS MORNING. SCATTERED SHOWERS MAY MIX WITH SOME LIGHT SNOW THIS EVENING BEFORE ENDING. WITH THE GROUND WARM AND THE PRECIPITATION EXPECTED TO REMAIN LIGHT...NO SNOW ACCUMULATION IS EXPECTED. SOME GUSTY NORTHWEST WINDS WILL DEVELOP TONIGHT NEAR THE SOUNDS AND COAST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GUSTY NORTHWEST WINDS ARE EXPECTED NEAR THE COAST AND SOUNDS SUNDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ130-135-150-152-154-156-158-150845- ALBEMARLE SOUND-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 345 AM EST SAT JAN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS WILL MOVE OFFSHORE EARLY THIS MORNING. GUSTY SOUTH WINDS OF 25 TO 35 KNOTS WILL BECOME WEST TODAY. STRONG NORTHWEST WINDS OF 30 TO 35 KNOTS WILL DEVELOP TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG NORTHWEST WINDS OF 25 TO 35 KNOTS ARE EXPECTED THROUGH SUNDAY AFTERNOON BEFORE SUBSIDING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 10:44 PM EST | Special Marine Warning | MHX | 61 min | |
| Jan 14, 12:49 AM EST | Severe Thunderstorm Warning | MHX | Duplin | 41 min |
| Jan 14, 1:21 AM EST | Severe Thunderstorm Warning | MHX | Greene, Lenoir | 24 min |
| Jan 14, 1:34 AM EST | Tornado Warning | MHX | Greene, Pitt | 26 min |
| Jan 14, 1:59 AM EST | Severe Thunderstorm Warning | MHX | Beaufort, Martin | 31 min |
| Jan 14, 2:12 AM EST | Tornado Warning | MHX | Craven, Jones | 33 min |
| Jan 14, 2:23 AM EST | Special Marine Warning | MHX | 67 min | |
| Jan 14, 3:18 AM EST | Special Marine Warning | MHX | 42 min | |
| Jan 14, 3:46 AM EST | Severe Thunderstorm Warning | MHX | 29 min | |
| Jan 14, 3:58 AM EST | Special Marine Warning | MHX | 62 min | |
| Jan 14, 4:10 AM EST | Severe Thunderstorm Warning | MHX | 50 min |
Nearby
Wind Advisories in North Carolina, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.